MAUDE Adverse Event Report: CORCYM CANADA CORP. MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number LXA23
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Stroke/CVA (1770); Fatigue (1849)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
The manufacturer was informed on this event through the patient tracking department.Based on the information provided, a patient was scheduled to undergo a tavr on (b)(6) or (b)(6) 2022.The patient received a mitroflow valve lxa23 on (b)(6) 2012 in aortic position.The day before the tavr procedure, the patient had a massive stoke.The patient survived, but is no longer suitable for the procedure.The patient had valve failure due to stenosis.The patient was transferred to a hospice care.
 
Event or Problem Description
The manufacturer was informed on this event through the patient tracking department.Based on the information provided, a patient was scheduled to undergo a tavr on (b)(6), 2022.The patient received a mitroflow valve lxa23 on 01 may 2012 in aortic position.The day before the tavr procedure, the patient had a massive stoke.The patient survived, but is no longer suitable for the procedure.The patient had valve failure due to stenosis.The patient was transferred to a hospice care.Based on the patient report received, patient had cardiac debility due to tavr 6/6/22 with bioprosthetic aortic valve failure and aortic insufficiency 6/622, 5/23/22, 5/13/22 by lhc.The patient has history of aos/aor s/p biopeosthetic avr in 2012; acute on chronic grade 2 early grade 3 distolic dysfunction; afib.Multiple lhc demonstrated failure of prosthetic valve and need replacement.However due to patient's anatomy and need for basilica (bioprosthetic or native aortic scallop intentional laceration to prevent iatrogenic coronary artery obstruction) during/after tavr, initial procedure scheduled on (b)(6) 2022 was rescheduled for (b)(6) 2022.However, the patient's hospital course was further complicated by acute encephalopathy 6/6/22 and code white 5/23/22 which as mentioned was improved with narcan, likely it was toxic metabolic encephalopathy, vertebral artery thrombosis.Patient also had rectal bleeding, epistaxis on 4 june 2022.Patient had acute hypoxic hypercapnic respiratory failure on 9 may 2022 with sever dyspnea.As reported, the tavr was eventually performed on 6 june 2022.Patient was transferred to rehab on 11 june 2022 in stable condition.Based on the information received, the creatinine slightly elevated at 1.46 taken into account that patient have ckd stage iii, but no other acute issues has been noted.Reportedly, patient's rehab course was relatively remarkable with good progress and patient was discharged home on (b)(6) 2022.As reported, in addition to aortic stenosis and regurgitation, patient also has history of ckd, iiin, iild, iiipli, iia, gib.As reported in the problem list, patient has valvular heart disease, acute respiratory insufficiency, renal insufficiency, hyperlipidemia, anemia, hypertension, valve stenosis, chf, hypertensive heart disease, acute pulmonary embolism, acute on chronic diastolic heart failure, and hypertensive heart and chronic kidney failure with heart failure and stage 1 through stage 4 chronic kidney failure, or unspecified chronic kidney disease.Patient's medications are reported as follow: hydralazine hcl, vitamin d3, vitamin c, feosol, norvasc, ipratropium, nitroglycerin sl, apixaban, aspirin, furosemide.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa23, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa23 mitroflow aortic pericardial heart valve at the time of manufacture and release.Since the device was not explanted and tavr was performed, further investigation on the device cannot be performed.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors (i.E., hyperlipidemia, hypertension, hypertensive chronic kidney failure, stage 1 through stage 4 chronic kidney failure, and renal insufficiency) may have contributed to the structural valve deterioration observed in this perceval s valve.It should be noted that structural valve deterioration and thromboembolism (stroke) are listed as a possible adverse event in the mitroflow valve ifu.The event is therefore a known inherent risk of the device.Should further information be received in the future, the manufacturer will re-open the case and take further actions as applicable.

Brand Name
MITROFLOW LXA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
roberta lamberti
5005 north fraser way
burnaby, bc 
MDR Report Key14791415
Report Number3004478276-2022-00159
Device Sequence Number17669294
Product Code LWR
UDI-Device Identifier00896208000115
UDI-Public(01)00896208000115(240)LXA23(17)161130
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLXA23
Device Catalogue NumberLXA23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight96 KG